MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-8-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one axium prime bare coil detached during removal after non-detachment and required the use of an a dditional device to remove it, and one axium 3d coil had difficult placement in a wide neck aneurysm.The patient was undergoing stent-assisted embolization surgery for treatment of an unruptured, saccular, right c7 posterior communicating artery aneurysm with a max diameter of 8.9 mm and a 5.6 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).A non-medtronic stent microcatheter (sl10) was advanced to the m1 segment of the middle cerebral artery.A non-medtronic guidewire (1301) was then used to introduce the echelon¿10 coil microcatheter into the aneurysm segment.A mechanically detachable axium coil (qc-7-20-3d-cn, lot number: s24lm015c) was inserted into the aneurysm.The coil formed a hoop and could not be stabilized in the aneurysm.The coil was deployed several turns into the aneurysm, and the non-medtronic stent was delivered.After the stent was deployed, angiography was performed, and the blood vessels were unobstructed and the stent morphology was well opened.The qc-7-20-3d-cn coil was then filled.Because the stent blocked the aneurysm neck, the coil formed a hoop within the aneurysm and was detached.Three additional mechanically detachable axium coils (qc-6-15-3d-cn, lot number: s24lm014c, qc-5-15-3d-cn, lot number: s25cm014c, qc-5-10-3d-cn lot number: s25cm003c) were delivered to the aneurysm and detached.The coil filled effect was quite good.Angiography revealed that the aneurysm was still developed, so a detachable axium coil (apb-3.5-8-3d-es lot number: 229707057) was completely inserted into the aneurysm.Delivery was smooth and silky, and no adjustments were made.The coil was delivered normally.Angiography revealed good results.During detachment, the proximal detachment point was first broken, and the push rod guidewire was withdrawn, but the coil had not detached.The coil was then fully advanced into the aneurysm, past the detachment mark, and the second detachment point was broken again.The push rod guidewire was then withdrawn, but the coil still could not be detached.The surgeon again advanced the coil into the aneurysm, performed microcatheter and pusher guidewire adjustments, and again withdrew the push rod guidewire, but th e coil still could not be detached.The surgeon attempted to remove the coil from the body, however, halfway through the push rod guidewire, the coil detached within the microcatheter, while the other half remained within the aneurysm.As a last resort, the detachable apb coil was removed using a thrombectomy stent.Angiography after the coil was removed revealed no vascular abnormalities and no other issues, so the procedure was completed.It was noted that there was coil resistance/stuck in sheath and pusher kink/broken.There was no friction or difficulty during testing or delivery and continuous flush was administered during the procedure.The observed damage was on the implant coil.No patient symptoms were associated with this event.Ancillary devices include: long, single-bend loach guidewire, 6f navien intracranial support catheter (rfx72-115-08mp, lot number: b764691), stryker nerve guidewire (1301), stryker sl10 microcatheter-stent, stryker atlas stent, echelon¿10 microcatheter-coil (190-5091-150, batch number: 0230501942).
 
Event or Problem Description
Additional information was received.The implantation of a stent was not part of the initial surgical plan; it was added as an additional device after it was determined that the first coil could not stay in the aneurysm.The initial delivery was smooth with no adjustments or difficulty reported, resistance appeared after deploying the middle section of the coil.The damaged pusher was related to the detachment issue that occurred halfway through the push rod, and no additional damage was observed.The instant detacher was not used; instead, mechanical detachment by hand was performed.During preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.Prior to coil non-detachment, resistance was encountered when pushing the spring coil.Three detachment attempts were made, but detachment was unsuccessful.The pushwire was unable to detach, and the causes of the detachment issue, resistance/stuck in sheath, and pusher damage were not determined.
 
Additional Manufacturer Narrative
Upadated: b5, d9, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned without the introducer sheath.The axium prime coil pushwire assembly was not returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was unable to be confirmed as the axium prime coil was returned without the axium prime coil pushwire assembly.Since the pushwire assembly and detach element were not returned, any contributing factors could not be assessed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22895899
Report Number9617601-2025-01172
Device Sequence Number21057057
Product Code KRD
UDI-Device Identifier00763000313760
UDI-Public(01)00763000313760(17)270919(10)229707057
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot Number229707057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer08/28/2025
10/21/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/25/2025
11/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSTANT DETACHER.
Patient Age55 YR
Patient SexFemale
Patient Weight69 KG